MAUDE Adverse Event Report: ARTHREX, INC. KL AC TIGHTROPE REPAIR IMP. W/DOG BONE; WASHER, BOLT, NUT

ARTHREX, INC. KL AC TIGHTROPE REPAIR IMP. W/DOG BONE; WASHER, BOLT, NUT
Model Number KL AC TIGHTROPE REPAIR IMP. W/DOG BONE
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/25/2023, it was reported by a sales representative via email that the tightrope from an ar-2370bl knotless ac tightrope repair implant with dog bone button got jammed.The surgeon drilled the tunnels through the clavicle and coracoid, and an sd wire loop was passed.The knotless ac tightrope was passed, and a dog bone button was attached.The dog bone button was placed on the coracoid, and the clavicle button was walked down to the clavicle, but before the clavicle button was tight to the clavicle, the tightrope got jammed.The surgeon used kite handles to pull on the tightrope tails with force while the physician assistant held the reduction on the clavicle.After pulling on it hard, the button did not get tight to the clavicle and the white pull suture on one of the kite handles snapped right at the tightrope mechanism.The surgeon cut the clavicle button off and used the sutures to pass another tightrope to complete the case without further issues.This was discovered during an ac joint reconstruction procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
KL AC TIGHTROPE REPAIR IMP. W/DOG BONE
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18184400
Report Number1220246-2023-08847
Device Sequence Number12692039
Product Code HTN
UDI-Device Identifier00888867340138
UDI-Public00888867340138
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K220947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKL AC TIGHTROPE REPAIR IMP. W/DOG BONE
Device Catalogue NumberAR-2370BL
Device Lot Number15100592
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown